I'm on topomax right now, for borderline personality disorder. It's usually used for seizures and migraines, yes, but it's also for mood stability as well at lower doses. It has a lot of side effects. Read up a lot about it before you use it. I built up to it very slowly. I had a really hard time going onto it, but I've been on it for about six weeks and I'm okay. I haven't lost weight yet....if I have, it's not very noticeable. Only at its highest doses (which I'm not at, since I'm not being treated for seizures or migraines) do most of the side effects happen (which is good, since most of them except weight gain are negative). I can, however, go almost an entire day without being hungry. So, yeah, loss of appetite is true. But you obviously don't want to choose your medication based on weight loss.
Everyone's different. All in all, it has helped me. But build up to your full dose slowly. Do your research and stuff and do what your doctor says.
Good luck. You can private message/comment me if you have questions.